Alert archive / New York / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 65, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 19, 2017, 2:04 PM EDT for Delaware County, Sullivan County, New York. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2017, 2:04 PM EDT (18:04 UTC)
- Expired
- Jun 19, 2017, 2:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Delaware County, NY, Sullivan County, NY
The radar
The Albany radar (KENX), 77 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 2:15 PM EDT | TSTM WND DMG | Livingston Manor, NY | TREES AND WIRES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 11:13 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1007 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted.
757
WUUS51 KBGM 191804
SVRBGM
NYC025-105-191830-
/O.NEW.KBGM.SV.W.0065.170619T1804Z-170619T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Binghamton NY
204 PM EDT MON JUN 19 2017
The National Weather Service in Binghamton has issued a
* Severe Thunderstorm Warning for...
Southeastern Delaware County in central New York...
Northeastern Sullivan County in central New York...
* Until 230 PM EDT
* At 203 PM EDT, severe thunderstorms were located along a line
extending from near Hazel to Livingston Manor to Parksville, moving
northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees, and power lines.
* Severe thunderstorms will be near,
Neversink around 210 PM EDT.
Willowemoc around 215 PM EDT.
Grahamsville around 220 PM EDT.
Margaretville and Arkville around 225 PM EDT.
Fleischmanns around 230 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4182 7450 4175 7483 4188 7485 4199 7496
4223 7453 4220 7453 4218 7448 4216 7446
4215 7450 4215 7453 4212 7456 4202 7478
4187 7446
TIME...MOT...LOC 1803Z 243DEG 38KT 4195 7485 4191 7480 4185 7479
HAIL...<.75IN
WIND...60MPH
$$
DJPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 10:55 AM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 19, 10:55 AM EDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 1055 AM EDT Mon Jun 19 2017 .SYNOPSIS... A cold front will cross the region today and tonight. The front will spark more showers and thunderstorms across the entire area today into this evening. Severe weather is possible again mainly for northeast Pennsylvania and the Catskills. After the front passes the region, cooler and unsettled weather will dominate the region through mid-week. && .NEAR TERM /THROUGH TONIGHT/... 1050 AM EDT Update... A line of showers are moving into western NY this morning ahead and along of the cold front. So far only a few lightning strikes have been reported with the activity this morning. Expect lightning activity to increase in coverage over the next few hours. Ahead of the line of showers a few cells have developed within an area of SB CAPE of 1500 J/KG (NEPA). Deep moisture convergence is taking place attm over NEPA and expect coverage within this area to blossom over the next few hours. Over NEPA, 0-6 KM bulk shear is around 30-40 knots, and shear layers within the whole profile looks good, thus the chance for severe storms to developing over the area looks fairly good. Will closely monitor the situation as storms develop today. The best area for severe and heavy rain looks to be NEPA. Strong Winds/heavy rain looks to be the main threat. For more information please read the previous forecast discussion below. Previous forecast discussion... Despite the previous convection, still plenty of instability around so scattered showers and isolated thunderstorms will continue to pop up into this morning. Little change in the outlook for today and this evening. Convection will develop once again ahead of the approaching front. Looks like around 18z a broken line of convection will develop along a line from around ALY to BGM to IPT and press eastward. Pretty soupy air with capes in the 1000 - 1500 J/kg range and PWATs approaching 2 inches. Severe threat will primarily be gusty winds with bowing segments. Decent little low to mid level jet punching into the back of the cells to provide possible damaging gusts. Flashy flood threat as well as once again cells will have a tendency to train along from the SW ahead of the front in the deep moisture. Good news is that the line should be progressive, and much of the threat area has not seen much heavy rain in a while so the FFG is higher. Storms will be well east of the area by 00Z Tue with just a few leftover showers in the cool air advection, especially over the more northern zones. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... 4 AM Update... Upper trough will still be around with some moisture Tuesday morning, then it will flatten later Tuesday as dry slot also edges north into the area. Diurnal heating, along with cool air aloft, will generate showers and perhaps an isolated thunderstorm mainly in Central New York. The focus of for these showers should be mid morning to early afternoon, before dry slot and flattening flow diminishes activity. Highs will be mainly 70s, though lower elevations of Northeast PA to Sullivan County NY could manage 80 degrees. Models are starting to come together on idea of new upper wave pivoting through the region Tuesday night, sending lobe of vorticity across at least northern New York. This will cause a decent chance of showers overnight along and especially north of Twin Tiers-Catskills. Lows will be mainly mid to upper 50s. Column dries out a bit as upper wave lifts out Wednesday. A few showers or a thunderstorm are still possible due to combination of diurnal heating and lingering cool air aloft, but most of the day and area will be dry, especially in Northeast PA. Highs will be mainly lower to mid 70s Twin Tiers-Catskills northward, and about 75-80 to the south. Dry cool night figured for Wednesday night, with lows in the upper 40s to mid 50s. With the sky going mostly clear, and brief high pressure decoupling the wind, it will probably be a night in which fog forms in the valleys. && .LONG TERM /THURSDAY THROUGH SUNDAY/... 4 AM Update... Not much change to the extended forecast, with near climatology temperatures and an unsettled pattern and thus at least a chance of showers and/or thunderstorms each day. The best rain potential appears to be Friday, with a frontal passage, and the least seems to be Saturday yet even then there will be a slight chance since frontal boundary will be hanging in the vicinity. Previous discussion... The flow across the eastern half of the U.S. will become zonal early Thursday, with a trough dipping across lower Ontario on Friday. The trough will cause scattered showers and thunderstorms. High temperatures will generally be in the mid 70s to lower 80s through the weekend. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... Short term models show convection streaming over the area this morning. In any case, VFR conditions prevail with only brief reductions in showers. Stronger thunderstorms will develop once again today but it looks like they will be mainly east of the TAF sites. Still, some occasional MVFR restrictions possible in heavy showers. Depsite all the rain, models really do not forecast much in the way of fog or low clouds overnight, with winds keeping up and mixing. Expect VFR to continue into the early morning hours Tuesday. Outlook... Tuesday-Friday...Although VFR is likely most of the time, periodic restrictions from showers or thunderstorms can be anticipated, especially in the afternoon/evening. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...DGM NEAR TERM...DGM/KAH SHORT TERM...MDP LONG TERM...DJP/MDP AVIATION...DGM
Hazardous weather outlook, Jun 19, 3:05 AM EDT, 10 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 305 AM EDT Mon Jun 19 2017 NYZ009-018-036-037-044>046-055>057-062-PAZ038>040-043-044-047-048- 072-200715- Northern Oneida-Onondaga-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 305 AM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and Tonight. Severe thunderstorms are possible today as a strong front moves into the region. The primary severe weather threats will be damaging winds, large hail, and locally heavy rain including possible flash flooding. The threat will be highest east of I-81 in Northeast Pennsylvania and southeast of I-88 in Central New York. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ015>017-022>025-200715- Yates-Seneca-Southern Cayuga-Steuben-Schuyler-Chemung-Tompkins- 305 AM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for central New York. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 19, 12:53 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1253 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HEAVY RAIN HERRICK 41.78N 76.25W
06/18/2017 M1.00 INCH BRADFORD PA TRAINED SPOTTER
1 OF RAIN FROM 2230 TO 2330... AND 3.05 TOTAL RAINFALL
FROM 2230 06/18/17 TO 0700 06/19/17
&&
CJPLocal storm report, Jun 19, 1:18 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
118 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM TSTM WND DMG ENDICOTT 42.10N 76.06W
06/19/2017 BROOME NY 911 CALL CENTER
POLES AND WIRES DOWN DUE TO WIND
&&
CJPSpecial weather statement, Jun 19, 1:23 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Binghamton NY
123 PM EDT MON JUN 19 2017
NYZ045-046-056-057-PAZ039-040-191830-
Otsego NY-Chenango NY-Broome NY-Delaware NY-Susquehanna PA-
Northern Wayne PA-
123 PM EDT MON JUN 19 2017
...STRONG THUNDERSTORM WILL AFFECT...SOUTHWESTERN OTSEGO...BROOME...
SOUTHWESTERN DELAWARE...SOUTHERN CHENANGO...NORTHEASTERN SUSQUEHANNA
AND NORTHWESTERN WAYNE COUNTIES UNTIL 230 PM EDT...
At 123 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chenango Bridge, or near Binghamton, moving northeast at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Binghamton, Johnson City, Kirkwood, Conklin, Sidney, Guilford,
Sanford, Susquehanna, Deposit and Coventry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4174 7596 4201 7588 4232 7606 4255 7540
4201 7509
TIME...MOT...LOC 1723Z 240DEG 40KT 4212 7584
MSELocal storm report, Jun 19, 1:25 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
125 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG OWEGO 42.10N 76.26W
06/19/2017 TIOGA NY 911 CALL CENTER
TREE DOWN
&&
CJPSpecial weather statement, Jun 19, 1:48 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Binghamton NY
148 PM EDT MON JUN 19 2017
NYZ062-191845-
Sullivan NY-
148 PM EDT MON JUN 19 2017
...STRONG THUNDERSTORM WILL AFFECT...NORTHERN SULLIVAN COUNTY UNTIL
245 PM EDT...
At 148 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jeffersonville, or 11 miles west of Liberty, moving northeast at 50
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Liberty, Neversink, Callicoon, Jeffersonville, Parksville, Swan Lake,
Hazel, Grahamsville, Willowemoc and Fosterdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4166 7497 4179 7510 4180 7507 4181 7507
4181 7510 4182 7510 4201 7476 4189 7447
TIME...MOT...LOC 1748Z 235DEG 43KT 4178 7496
DJPSpecial weather statement, Jun 19, 1:59 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Binghamton NY
159 PM EDT MON JUN 19 2017
NYZ062-PAZ048-191845-
Sullivan NY-Pike PA-
159 PM EDT MON JUN 19 2017
...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN SULLIVAN AND EAST
CENTRAL PIKE COUNTIES UNTIL 245 PM EDT...
At 158 PM EDT, Doppler radar was tracking a strong thunderstorm near
Greeley, or 8 miles west of Montague, moving northeast at 55 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Milford around 205 PM EDT.
Matamoras and Millrift around 210 PM EDT.
Oakland and Hartwood around 220 PM EDT.
Haven around 225 PM EDT.
Wurtsboro and Bloomingburg around 230 PM EDT.
Phillipsport around 235 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4157 7442 4150 7449 4149 7476 4143 7476
4143 7473 4140 7474 4136 7469 4132 7479
4126 7484 4121 7498 4137 7510 4168 7446
4164 7439 4159 7436
TIME...MOT...LOC 1758Z 240DEG 49KT 4133 7496
MLJThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:08 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga, Tompkins | 52 min |
| Jun 18, 8:44 PM EDT | Special Weather Statement | BGM | Madison | 46 min |
| Jun 18, 8:57 PM EDT | Special Weather Statement | BGM | Broome, Chenango | 48 min |
| Jun 18, 9:42 PM EDT | Special Weather Statement | BGM | Otsego | 48 min |
| Jun 18, 10:08 PM EDT | Special Weather Statement | BGM | Otsego | 67 min |
| Jun 19, 11:47 AM EDT | Special Weather Statement | BGM | Sullivan | 58 min |
| Jun 19, 12:40 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 65 min |
| Jun 19, 12:41 PM EDT | Flash Flood Watch | BGM | Delaware, Sullivan | 5 hr |
| Jun 19, 1:23 PM EDT | Special Weather Statement | BGM | Broome, Chenango | 67 min |
| Jun 19, 1:48 PM EDT | Special Weather Statement | BGM | Sullivan | 57 min |
Nearby
Severe Thunderstorm Warnings in New York, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.